MAUDE Adverse Event Report: ETHICON INC. PROLENE 3D PATCH MED DIAM (3.5CM), EXT; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE 3D PATCH MED DIAM (3.5CM), EXT; MESH, SURGICAL, POLYMERIC
Model Number P3DPM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Scarring (2061); Hernia (2240)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.In addition, a device history review has been inserted into the file.This review indicates that there was no quality concerns associated with the manufacturing process.
 
Event or Problem Description
It was reported by an attorney that the patient underwent inguinal hernia repair surgery on (b)(6) 2009 and mesh was implanted.It was reported that the patient had removal surgery on (b)(6) 2010 during which the surgeon noted: "one major and one minor nerve trunk, all of which were trapped in a mass of mesh and scar.The surgeon commenced a very difficult and tedious dissection and was able to fully extract up toward the portion of the material from within the retroperitoneal space.The surgeon identified a recurrence or persistence of an indirect inguinal hernia sac in the course of his retroperitoneal dissection.The base of the residual sac was suture ligated, then was amputated.The surgeon mobilized all of the mesh from its lateral fixation points long the inguinal ligament.The most tedious aspect of the dissection was trying to separate the cord and its contents from the mesh.The cord was actually caught between the plug and the anterior mesh leaflet had created a tunnel-like effect around the spermatic cord." it was reported that the patient experienced severe pain, inflammation, sexual dysfunction and nerve block treatments.No additional information is provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 02/25/2020.Additional information: d3,g1,g2, g5.Corrected information: g1.
 
Additional Manufacturer Narrative
Date sent to the fda: 01/11/2022.Additional information: a2, d3, g1.

Brand Name
PROLENE 3D PATCH MED DIAM (3.5CM), EXT
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876 0151
Manufacturer (Section G)
J-PAC
25 centre road
nh
somersworth 03878 0151
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08876-0151
6107428552
MDR Report Key8253312
Report Number2210968-2019-78409
Device Sequence Number16691817
Product Code FTL
UDI-Device Identifier10705031047525
UDI-Public10705031047525
Combination Product (Y/N)N
PMA/510(K) Number
K061533
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model NumberP3DPM
Device Catalogue NumberP3DPM10
Device Lot Number19220-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer02/24/2020
01/09/2022
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date02/25/2020
01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale